Alert archive / New York / Small Craft Advisories in 2016
Small Craft Advisory 98, NWS New York, NY
NWS New York, NY issued this small craft advisory at Nov 2, 2016, 3:07 PM EDT. It took effect at Nov 3, 2016, 3:55 PM EDT. It was in force for 24 hr.
The area
The counties it named.
The facts
- Issued
- Nov 2, 2016, 3:07 PM EDT (19:07 UTC)
- In effect from
- Nov 3, 2016, 3:55 PM EDT
- Expired
- Nov 4, 2016, 3:45 PM EDT
- In force
- 24 hr
- Issued by
- NWS New York, NY
The text
As transmitted.
278 WHUS71 KOKX 021907 MWWOKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NEW YORK NY 307 PM EDT WED NOV 2 2016 ...GUSTY WINDS BEHIND A COLD FRONTAL PASSAGE... ANZ330-335-338-340-345-350-353-355-031000- /O.NEW.KOKX.SC.Y.0098.161103T2200Z-161104T2200Z/ LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY- LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY- NEW YORK HARBOR-PECONIC AND GARDINERS BAYS- SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY- MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM- 307 PM EDT WED NOV 2 2016 ...SMALL CRAFT ADVISORY IN EFFECT FROM 6 PM THURSDAY TO 6 PM EDT FRIDAY... THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 6 PM THURSDAY TO 6 PM EDT FRIDAY. * WINDS AND SEAS...NORTHWEST WINDS 10 TO 20 KT WITH GUSTS UP TO 30 KT. SEAS 3 TO 5 FEET ON THE OCEAN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ JMC
6 follow-up statements
348 WHUS71 KOKX 030736 MWWOKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NEW YORK NY 336 AM EDT THU NOV 3 2016 ...GUSTY WINDS BEHIND A COLD FRONTAL PASSAGE... ANZ330-335-338-340-345-350-353-355-032015- /O.CON.KOKX.SC.Y.0098.161103T2200Z-161104T2200Z/ LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY- LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY- NEW YORK HARBOR-PECONIC AND GARDINERS BAYS- SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY- MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM- 336 AM EDT THU NOV 3 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 6 PM THIS EVENING TO 6 PM EDT FRIDAY... * WINDS AND SEAS...NORTHWEST WINDS 10 TO 20 KT WITH GUSTS UP TO 25 KT. SEAS 3 TO 5 FEET ON THE OCEAN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
241 WHUS71 KOKX 031955 MWWOKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NEW YORK NY 355 PM EDT THU NOV 3 2016 ...GUSTY WINDS AS HIGH PRESSURE BUILDS IN... ANZ330-335-338-340-345-350-353-355-040400- /O.EXT.KOKX.SC.Y.0098.161103T1955Z-161104T2200Z/ LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY- LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY- NEW YORK HARBOR-PECONIC AND GARDINERS BAYS- SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY- MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM- 355 PM EDT THU NOV 3 2016 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 PM EDT FRIDAY... * WINDS AND SEAS...NORTHWEST WINDS 15 TO 20 KT WITH GUSTS UP TO 30 KT. SEAS 2 TO 4 FEET ON THE OCEAN AND LONG ISLAND SOUND. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
594 WHUS71 KOKX 040234 MWWOKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NEW YORK NY 1034 PM EDT THU NOV 3 2016 ...GUSTY WINDS TONIGHT INTO FRIDAY... ANZ330-335-338-340-345-350-353-355-041045- /O.CON.KOKX.SC.Y.0098.000000T0000Z-161104T2200Z/ LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY- LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY- NEW YORK HARBOR-PECONIC AND GARDINERS BAYS- SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY- MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM- 1034 PM EDT THU NOV 3 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EDT FRIDAY... * WINDS...NORTHWEST WINDS 15 TO 20 KT WITH GUSTS UP TO 30 KT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
570 WHUS71 KOKX 040717 MWWOKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NEW YORK NY 317 AM EDT FRI NOV 4 2016 ...GUSTY WINDS ON THE OCEAN WATERS TODAY... ANZ330-335-338-340-345-040830- /O.CAN.KOKX.SC.Y.0098.000000T0000Z-161104T2200Z/ LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY- LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY- NEW YORK HARBOR-PECONIC AND GARDINERS BAYS- SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY- 317 AM EDT FRI NOV 4 2016 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN UPTON HAS CANCELLED THE SMALL CRAFT ADVISORY. FREQUENT WIND GUSTS TO SMALL CRAFT LEVELS ARE NO LONGER EXPECTED. HOWEVER...OCCASIONAL WIND GUSTS TO NEAR SMALL CRAFT LEVELS WILL BE POSSIBLE THROUGH THIS MORNING...ESPECIALLY NEARSHORE. THE SMALL CRAFT ADVISORY HAS BEEN CANCELLED. $$ ANZ350-353-355-042200- /O.CON.KOKX.SC.Y.0098.000000T0000Z-161104T2200Z/ MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM- 317 AM EDT FRI NOV 4 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EDT THIS EVENING... * WINDS...NORTH 10 TO 15 KT WITH GUSTS UP TO 25 KT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
547 WHUS71 KOKX 041655 MWWOKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NEW YORK NY 1255 PM EDT FRI NOV 4 2016 ...GUSTY WINDS ON THE OCEAN WATERS THIS AFTERNOON... ANZ350-353-355-042200- /O.CON.KOKX.SC.Y.0098.000000T0000Z-161104T2200Z/ MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM- 1255 PM EDT FRI NOV 4 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EDT THIS EVENING... * WINDS...NORTH 15 TO 20 KT WITH GUSTS UP TO 25 KT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
899 WHUS71 KOKX 041945 MWWOKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NEW YORK NY 345 PM EDT FRI NOV 4 2016 ANZ350-353-355-042045- /O.CAN.KOKX.SC.Y.0098.000000T0000Z-161104T2200Z/ MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM- 345 PM EDT FRI NOV 4 2016 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN UPTON HAS CANCELLED THE SMALL CRAFT ADVISORY. WINDS AND SEAS WILL SLOWLY DIMINISH TONIGHT. $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New York, NY wrote its last area forecast discussion before this small craft advisory went out at Nov 2, 1:52 PM EDT, 1 hour 15 minutes earlier.
Area forecast discussion, Nov 2, 1:52 PM EDT, 1 hour 15 minutes before
Area Forecast Discussion National Weather Service New York NY 152 PM EDT Wed Nov 2 2016 .SYNOPSIS... As high pressure moves off the Atlantic coast, a warm front will move north of the area today. As a low moving northeast intensifies, its cold front will move east across the area Thursday evening. High pressure will follow Friday through Tuesday. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... Made some minor adjustments to cloud cover based on satellite. Otherwise, the forecast was on track, with a few patches of mid clouds, along with a thin layer of cirrus for the rest of the day. High temps will range from the mid 60s across Long Island and Southern CT to the lower 70s across NE NJ, 10 to 15 degrees above normal, but no records. && .SHORT TERM /6 PM THIS EVENING THROUGH THURSDAY NIGHT/... Tonight...Clouds will increase with the approach of low pressure riding ENE along a front to the north of the local area. Overnight lows will be in the 50s, at least 10 degrees above normal. Thursday...As an upper level trough digs SE toward the area, low pressure will gradually intensify as it mvs just N of the area, dragging its associated cold front east across the area mainly between 21z and 00z. Showers are likely and a few gusty TSTMs are possible along the leading edge of the cold front Thu aftn and evening. Day time highs will reach 70-75, up to 15 degrees above normal. Thursday Night...Showers should end by midnight from NW to SE, with generally 0.10 to 0.25 inch of rain forecast. Locally higher amounts are likely where heavier cells of convection develop. Gusty NW winds will transport much cooler air SE across the region. && .LONG TERM /FRIDAY THROUGH TUESDAY/... Fairly tranquil conditions expected in the long term. High pressure at the surface builds in through Saturday as an upper level trough ejects off the East Coast on Friday. Lower heights in association with this trough will mean a significantly cooler air mass Friday and into the weekend as compared to Thursday. Temperatures on Friday will be seasonably cool, lower to middle 50s, and only slightly warmer for Saturday. A fast moving cold front will approach on Saturday, and move through the region Saturday night. This front is moisture starved to begin with. The fast moving nature of the front will make it unlikely that we see any precipitation from it. However, there is a chance that as the front ejects off the east coast, and an area of low pressure develops along it, enough moisture could be thrown back for places like the the Twin Forks of Long Island and southeast Connecticut to see a stray shower late Sunday, but not confident enough at this time to go with slight chance anywhere. High pressure builds in for Sunday as a long wave trough sets up over the Northeast. The high pressure should remain over the area through the middle of next week as a stacked low meanders over the western Atlantic. A cold front will approach Tuesday night as high pressure retreats to the southwest. Near normal temperatures expected Sunday and Monday, with slightly above normal temperatures on Tuesday, and near normal once again on Wednesday. && .AVIATION /18Z WEDNESDAY THROUGH MONDAY/... High pressure remains centered over the mid Atlantic and southeastern states through early Thursday. Low pressure moves into the eastern Great Lakes toward 06Z and into upstate New York by 12Z Thursday. A cold front will cross the area Thursday afternoon. VFR through tonight. Conditions will lower to MVFR by Thursday afternoon with developing showers and isolated thunderstorms. Local IFR conditions also possible in the afternoon. Wind SW through today near 10 KT. Wind light and variable tonight. SW wind near 10 KT Thursday morning...may become gusty 15-20 kt during the afternoon before shifting northwest during the afternoon behind the cold front. ...NY Metro Enhanced Aviation Weather Support... Detailed information...including hourly TAF wind component fcsts can be found at: http:/www.weather.gov/zny/n90 KJFK TAF Comments: Low chance of a sea breeze after 19z with winds around 180 true at 12 KTS. KLGA TAF Comments: Low chance of a sea breeze after 19z with winds around 180 true at 12 KTS. KEWR TAF Comments: No unscheduled amendments expected. KTEB TAF Comments: No unscheduled amendments expected. KHPN TAF Comments: No unscheduled amendments expected. KISP TAF Comments: Low chance of a sea breeze after 19Z with winds becoming 180 true around 10 KTS. .OUTLOOK FOR 18Z THURSDAY THROUGH MONDAY... .Thursday afternoon-Thursday night...MVFR with showers and scattered thunderstorms. Local IFR conditions possible. Conditions improve to VFR 04Z to 08Z with the passage of a cold front. SW winds G15-20KT during the afternoon, then NW winds G20-25KT at night. .Friday...VFR. NW wind G20-25KT. .Saturday-Monday...VFR. && .MARINE... High pressure will keep winds and seas below small craft advisory levels through Wednesday night. Thursday...SW winds will gradually increase to 15-20 kt as seas build to arnd 4 ft with the approach of an intensifying cold front.Showers will be likely along with a few gusty TSTMs developing after 2 pm. Thursday Night and Friday...SW winds will shift from the NW at 20-25 kt with gusts to 30 kt with the passage of the cold front as showers end Thu. Night. A Small Craft Advisory is likely for all coastal waters during this time based on frequent wind gusts of at least 25 kt. Waves 5 to 7 ft on Friday are expected to subside below 5 ft late Friday night as winds decrease. Winds for the rest of the long term should remain below SCA criteria. However, a developing storm system off the east coast could bring in some 25 kt wind gusts over the eastern ocean zones Sunday night. Waves remain below SCA through the day Sunday. Waves on the ocean build in response to the storm system Sunday night, building to 5 to 8 ft late Sunday night into Monday, with the highest waves over the eastern ocean zones. Waves will begin to diminish late Monday night into Tuesday, but should remain above 5 ft on the ocean through Tuesday night. && .HYDROLOGY... One tenth to one quarter inch is likely, mainly Thursday afternoon and evening with the approach and passage of a cold front. isolated higher amounts can not be ruled out in heavier convective cells during this time. Otherwise, no measurable precipitation is forecast. && .OKX WATCHES/WARNINGS/ADVISORIES... CT...None. NY...None. NJ...None. MARINE...None. && SYNOPSIS...GC NEAR TERM...JMC/GC/JP SHORT TERM...GC LONG TERM...JP AVIATION...IRD MARINE...GC/JP HYDROLOGY...GC/JP
Hazardous weather outlook, Nov 2, 3:22 AM EDT, 11 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW YORK NY 322 AM EDT WED NOV 2 2016 ANZ330-335-338-340-345-350-353-355-CTZ005>012-NJZ002-004-006-103>108- NYZ067>075-078>081-176>179-031000- LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY- LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY- NEW YORK HARBOR-PECONIC AND GARDINERS BAYS- SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY- MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-NORTHERN FAIRFIELD- NORTHERN NEW HAVEN-NORTHERN MIDDLESEX-NORTHERN NEW LONDON- SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN-SOUTHERN MIDDLESEX- SOUTHERN NEW LONDON-WESTERN PASSAIC-EASTERN PASSAIC-HUDSON- WESTERN BERGEN-EASTERN BERGEN-WESTERN ESSEX-EASTERN ESSEX- WESTERN UNION-EASTERN UNION-ORANGE-PUTNAM-ROCKLAND- NORTHERN WESTCHESTER-SOUTHERN WESTCHESTER-NEW YORK (MANHATTAN)-BRONX- RICHMOND (STATEN ISLAND)-KINGS (BROOKLYN)-NORTHWESTERN SUFFOLK- NORTHEASTERN SUFFOLK-SOUTHWESTERN SUFFOLK-SOUTHEASTERN SUFFOLK- NORTHERN QUEENS-NORTHERN NASSAU-SOUTHERN QUEENS-SOUTHERN NASSAU- 322 AM EDT WED NOV 2 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS...SOUTHERN CONNECTICUT...NORTHEAST NEW JERSEY AND SOUTHEAST NEW YORK. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET NATIONAL WEATHER SERVICE WARNING CRITERIA. A FEW GUSTY THUNDERSTORMS ARE POSSIBLE ALONG THE LEADING EDGE OF AN APPROACHING COLD FRONT THURSDAY AFTERNOON AND EVENING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA.
Nearby
Small Craft Advisories in New York, 2016Every small craft advisory in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.